MedElevator Войти в исследования
← Поиск публикаций
Медицинская библиотека · Harefuah · 2015

[SYNCOPE CAUSED BY INTRA-OCULAR TIMOLOL].

Eyal Allon, Braun Eyal, Naffaa Mohammad E

Клинический случайАннотация на английскомСтатьяПеревод в очереди

Аннотация

INTRODUCTION

Timolol eye-drops are commonly used for the treatment of glaucoma. Despite being topically applied, some systemic absorption occurs with the resulting adverse reactions related to its beta-adrenoreceptor blocking activity

CASE PRESENTATION: We report the case of a 68 years old healthy male who was admitted to our department for further workup following two episodes of syncope. Medical history taking revealed that the episodes of syncope occurred soon after beginning treatment with intra-ocular timolol for glaucoma. An electrocardiogram demonstrated a sinus bradycardia rhythm and a prolonged PR interval, consistent with the negative effects of a beta adrenergic receptor antagonist on the heart's electrical generation and conduction system.

DISCUSSION: This case demonstrates the potential for dangerous systemic side effects of a topically-applied medication. It also highlights the importance of thorough medical history taking in the evaluation of syncope, including inquiry regarding the use of all, especially new, medications.

CONCLUSION

Detailed medical history taking can help in avoiding the performance of an expensive and unnecessary workup.

Для цитирования: Eyal Allon, Braun Eyal, Naffaa Mohammad E. [SYNCOPE CAUSED BY INTRA-OCULAR TIMOLOL].. Harefuah. 2015.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.